Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 8, 2021, 1:06 PM CDT for Wayne County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 1:06 PM CDT (18:06 UTC)
- Expired
- Jun 8, 2021, 1:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
County Wayne County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted.
616
WWUS84 KMOB 081806
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
106 PM CDT Tue Jun 8 2021
MSZ067-081845-
Wayne MS-
106 PM CDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
WAYNE COUNTY UNTIL 145 PM CDT...
At 106 PM CDT, the strong thunderstorm was located 4 miles northwest
of Buckatunna, or 7 miles southeast of Waynesboro, moving north at 15
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Waynesboro and Buckatunna.
LAT...LON 3184 8847 3156 8846 3150 8847 3151 8868
3184 8870 3185 8868
TIME...MOT...LOC 1806Z 184DEG 13KT 3159 8857
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 8, 8:32 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 8, 8:32 AM CDT, 4 hours 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
832 AM CDT Tue Jun 8 2021
.UPDATE...Based on beach reports and onshore swell, have added the
Alabama beaches to a High risk of rip currents. Have also extended
the High Risk of rip currents for the Alabama and western Florida
beaches through Wednesday night based on persistent onshore swell.
Removed patchy dense fog wording for this morning based on
observation trends. No other major changes. /29
&&
.PREV DISCUSSION... /issued 651 AM CDT Tue Jun 8 2021/
NEAR TERM UPDATE /Now Through Wednesday/...Package updated to
reflect fog development over the forecast area this morning.
VISBYs were generally above 1m across the area, but a few were
bounding down to 1/2sm or lower. With a balance of a bit higher
wind speeds and stratus coverage helping to limit denser fog
formation, am not going to issue a dense fog advisory for now, but
continue to monitor. /16
AVIATION...
12Z issuance...A complicated scenario was noted across forecast
area at 11z, with conditions ranging from LIFR due to low CIGS and
VISBYs to VFR. The mix of conditions was due to a broken stratus
deck over the area, with the greatest number of breaks being close
to the coast. As the morning progresses, conditions will rise to
general VFR by 18z. Shower and thunderstorms development later
this morning though the afternoon will bring local drops in
conditions to mid MVFR levels. A return of MVFr level conditions
is likely tonight, with local drops to lower levels after 06z
possible. Winds will remain a general southerly, rising from
around 5 knots or less at sunrise to around 10 knots by early
afternoon, 10 to 15 knots closer to the coast. Winds will lighten
to 5 knots or less tonight over most of the forecast area, but are
expected to remain a bit higher closer to the coast. /16
PREV DISCUSSION... /issued 543 AM CDT Tue Jun 8 2021/
UPDATE...Package updated to reflect fog development over the
forecast area this morning. VISBYs were generally above 1m across
the area, but a few have dropped to 1/2sm or lower. With a
balance of a bit higher wind speeds and stratus coverage helping
to limit denser fog formation, am not going to issue a dense fog
advisory for now, but continue to monitor. /16
PREV DISCUSSION... /issued 420 AM CDT Tue Jun 8 2021/
NEAR TERM UPDATE /Now Through Wednesday/...The upper low centered over
Missouri will continue it's weakening trend along with a slow
northeastward movement through midweek, while an upper ridge axis
oriented just off the East Coast into the eastern Gulf drifts
westward in response, becoming firmly oriented over much of the
region on Wednesday. A surface ridge remains in place from the
western Atlantic to generally along the northern Gulf coast and
maintains a southerly flow over the forecast area through midweek.
PWATs values mostly range from 1.6-1.9 inches through the period.
A sea breeze will develop Tuesday morning and move inland throughout
the day, which, along with a continuing series of modest shortwaves
moving across the region look to support scattered to numerous
showers and storms on Tuesday. May see some strong storms develop
Tuesday afternoon along with locally heavy rains due to slow storm
movement, but severe storm development is not expected. This
convection will then quickly dissipate by sunset with loss of
daytime surface heating. With the upper ridge axis shifting over
much of the region midweek, we should see slightly lower
precipitation chances on Wednesday. However, coverage will still
remain mainly scattered due to decreasing stability, with the best
chances occurring northwest of I-65, further displaced from the
upper ridge.
Lows tonight remain on track to dip to around 70 well inland to the
mid 70s at the coast, with same lows expected Tuesday night. Highs
on Tuesday and Wednesday will mainly be in the mid to upper 80s,
although some locations across south central Alabama into the
northern portions of the western Florida panhandle could reach the
lower 90s. Some locations could see heat indices climb into the
upper 90s both afternoons.
Have extended a high risk of rip currents along the western Florida
panhandle beaches through tonight, with a continuation of longer
period swell along with a larger tidal range indicated. A moderate
risk of rip currents is otherwise expected through midweek. /22/16
SHORT TERM /Wednesday night Through Thursday night/...The upper
level trough centered over the Mississippi Valley slowly
progresses northeast throughout the period as an upper level ridge
extends across the East Coast. At the surface, a large ridge
situated over the central Atlantic continues to stretch west
across the southeastern states. This surface pattern in
combination with the weak southerly flow aloft will supply the
area with warm, moist air throughout the period and create a
typical summer time pattern. Showers and thunderstorms will be
possible with slight chance to chance PoPs each afternoon. Deep
layer moisture will be greatest over southwest Mississippi and
interior southwest and south central Alabama on Thursday as the
upper level trough progresses. Scattered showers and thunderstorms
can be expected in those areas on Thursday with more isolated
coverage further south.
Highs will be in the upper 80s to low 90s inland with mid 80s along
the coast. Daily lows will generally be in the low 70s throughout
the period. A MODERATE risk of rip currents continues throughout the
short term. /14
EXTENDED TERM /Friday Through Monday/...Period begins with a very weak
and unstable upper air pattern with a remnant trough that extends
from the OHVLY south to LA. An upper ridge is closed off from the
MId-Atlc to the NE Glfmex. The aforementioned trough, and notable
associated deep layer moisture axis moves slowly SEWD into our
region from the northwest during the day. The lower static
stabilities associated with the approaching trough meet with plenty
of low level moisture and thermodynamic instability to support at
least isolated afternoon showers and thunderstorms. Would not be
surprised to see future shifts raise the rain chances Friday
afternoon if this specific synoptic depiction continues. It's all
about the timing. Well, the trough continues moving SEWD through our
area, very slowly and keeps rain chances elevated into Saturday,
as the deep layer moisture axis is shown by both spectral models
to lie more west to east along the coast Saturday afternoon and
into the evening. This, again, will keep rain chances elevated and
they will likely be highest across the region during peak heating
and into the early evening. The trough slowly fills while all
this is going on but this time of year, all that is needed for
showers and thunderstorms is moisture, instability and mesoscale
lift and there should be plenty of that on Saturday and into
Saturday evening. It looks like after this time, both spectral
models continue to shove the trough offshore and I am not certain
of that given how weak the overall flow will have become by this
time, and also given the fact the trough itself is weakening and
filling, as has already been mentioned. At the same time all this
happens, the nose of a southern plains ridge tries to build
eastward across the Lower MS River Valley and this may be just
enough northerly momentum, combine with the troughs own west-side
circulation to shove the boundary offshore, if this occurs, this
would raise the rain chances higher over the marine area versus
land. Suffice to say, showers and thunderstorms look to be a good
bet each afternoon through the period. This pattern is more
synoptically forced, albeit subtle. So, do not expect the normal
sea- and bay-breeze thunderstorm pattern embedded in background
southerly boundary layer flow pattern. Highs through the period
will range from the upper 80s to lower 90s each day with overnight
lows from the upper 60s to middle 70s. /23 JMM
MARINE...Light to at times moderate southeast to southerly flow along
with 3-4 foot seas are expected into mid week. Winds will shift to
more southwest to west the end of the week into weekend as a surface
ridge over the northern Gulf coast shifts south to over the central
Gulf of Mexico. Seas will begin to settle with the wind shift. /16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Wednesday night for ALZ265-
266.
FL...High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jun 8, 11:02 AM CDT, 2 hours 4 minutes before
Special Weather Statement National Weather Service Mobile AL 1102 AM CDT Tue Jun 8 2021 ALZ056-059-081645- Conecuh AL-Escambia AL- 1102 AM CDT Tue Jun 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN ESCAMBIA AND SOUTH CENTRAL CONECUH COUNTIES UNTIL 1145 AM CDT... At 1102 AM CDT, the strong thunderstorm was located 6 miles northeast of Brewton, moving north at 20 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Brewton, Evergreen, East Brewton, Castleberry and I65 And US 84. LAT...LON 3111 8688 3109 8709 3145 8718 3147 8686 TIME...MOT...LOC 1602Z 175DEG 15KT 3118 8700
Special weather statement, Jun 8, 11:48 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
1148 AM CDT Tue Jun 8 2021
FLZ202>204-081730-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
1148 AM CDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SANTA
ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES UNTIL 1230 PM CDT...
At 1147 AM CDT, the strong thunderstorm was located near Pensacola
Beach, or 5 miles southeast of Gulf Breeze, moving northeast at 15
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Pensacola, Ferry Pass, Brent, Pace, Milton, Gulf Breeze, Goulding,
Bagdad, Oriole Beach, Jay, Point Baker, Pea Ridge, Roeville and
Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3097 8721 3100 8679 3046 8693 3051 8702
3060 8702 3045 8709 3058 8718 3040 8721
3037 8718 3037 8717 3044 8710 3045 8693
3040 8695 3035 8708 3036 8704 3037 8695
3036 8695 3032 8725
TIME...MOT...LOC 1647Z 202DEG 11KT 3029 8710
JLH/MMSpecial weather statement, Jun 8, 12:12 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
1212 PM CDT Tue Jun 8 2021
ALZ055-056-081800-
Monroe AL-Conecuh AL-
1212 PM CDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MONROE AND WEST CENTRAL CONECUH COUNTIES UNTIL 100 PM CDT...
At 1212 PM CDT, the strong thunderstorm was located 4 miles east of
Uriah, or 8 miles south of Frisco City, moving north at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Monroeville, Frisco City, Peterman, Uriah and Excel.
LAT...LON 3159 8718 3126 8733 3126 8749 3127 8755
3166 8749
TIME...MOT...LOC 1712Z 194DEG 18KT 3132 8743Special weather statement, Jun 8, 12:22 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Mobile AL 1222 PM CDT Tue Jun 8 2021 ALZ053-055-081800- Clarke AL-Monroe AL- 1222 PM CDT Tue Jun 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN MONROE AND EAST CENTRAL CLARKE COUNTIES UNTIL 100 PM CDT... At 1221 PM CDT, the strong thunderstorm was located 10 miles west of Frisco City, moving northeast at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of western Monroe and east central Clarke Counties. LAT...LON 3136 8751 3144 8770 3178 8758 3167 8729 TIME...MOT...LOC 1721Z 203DEG 15KT 3147 8757
Special weather statement, Jun 8, 12:37 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
1237 PM CDT Tue Jun 8 2021
ALZ053-055-081815-
Clarke AL-Monroe AL-
1237 PM CDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE AND SOUTHEASTERN CLARKE COUNTIES UNTIL 115 PM
CDT...
At 1237 PM CDT, the strong thunderstorm was located 11 miles west of
Uriah, or 16 miles southeast of Jackson, moving north at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southwestern Monroe
and southeastern Clarke Counties.
LAT...LON 3158 8746 3124 8761 3125 8766 3130 8771
3130 8776 3129 8777 3130 8779 3129 8779
3128 8778 3127 8779 3128 8782 3164 8777
TIME...MOT...LOC 1737Z 193DEG 15KT 3133 8770Special weather statement, Jun 8, 1:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
106 PM CDT Tue Jun 8 2021
MSZ067-081845-
Wayne MS-
106 PM CDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
WAYNE COUNTY UNTIL 145 PM CDT...
At 106 PM CDT, the strong thunderstorm was located 4 miles northwest
of Buckatunna, or 7 miles southeast of Waynesboro, moving north at 15
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Waynesboro and Buckatunna.
LAT...LON 3184 8847 3156 8846 3150 8847 3151 8868
3184 8870 3185 8868
TIME...MOT...LOC 1806Z 184DEG 13KT 3159 8857The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:02 AM CDT | Special Weather Statement | MOB | Conecuh | 43 min |
| Jun 8, 12:12 PM CDT | Special Weather Statement | MOB | Monroe | 48 min |
| Jun 8, 12:22 PM CDT | Special Weather Statement | MOB | Monroe | 38 min |
| Jun 8, 12:36 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 39 min |
| Jun 8, 12:37 PM CDT | Special Weather Statement | MOB | Monroe | 38 min |
| Jun 8, 1:11 PM CDT | Special Weather Statement | MOB | Butler, Wilcox | 94 min |
| Jun 8, 1:14 PM CDT | Special Weather Statement | MOB | Escambia | 46 min |
| Jun 8, 1:15 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 45 min |
| Jun 8, 1:41 PM CDT | Special Weather Statement | MOB | Monroe | 49 min |
| Jun 8, 2:00 PM CDT | Special Weather Statement | MOB | Baldwin | 45 min |
| Jun 8, 2:11 PM CDT | Special Weather Statement | MOB | Choctaw | 49 min |
| Jun 8, 2:16 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 44 min |
| Jun 8, 2:18 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 42 min |
| Jun 8, 2:23 PM CDT | Special Weather Statement | MOB | Washington | 52 min |
| Jun 8, 2:32 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 43 min |
| Jun 8, 2:46 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 44 min |
| Jun 8, 2:56 PM CDT | Special Weather Statement | MOB | Clarke | 49 min |
| Jun 8, 3:19 PM CDT | Special Weather Statement | MOB | Clarke | 41 min |
| Jun 8, 3:54 PM CDT | Special Weather Statement | MOB | Covington | 66 min |
| Jun 8, 11:01 AM CDT | Special Weather Statement | MOB | Escambia | 44 min |
| Jun 8, 11:48 AM CDT | Special Weather Statement | MOB | Santa Rosa | 42 min |
| Jun 8, 1:30 PM CDT | Special Weather Statement | MOB | Wayne | 45 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.